Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 3, 2021, 12:54 PM EST. It took effect at Mar 3, 2021, 1:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2021, 12:54 PM EST (17:54 UTC)
- In effect from
- Mar 3, 2021, 1:00 PM EST
- Expired
- Mar 3, 2021, 6:47 PM EST
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
663 WHUS71 KOKX 031754 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1254 PM EST Wed Mar 3 2021 ANZ353-032100- /O.CAN.KOKX.SC.Y.0025.000000T0000Z-210303T2100Z/ /O.NEW.KOKX.SC.Y.0026.210303T1800Z-210303T2100Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1254 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 3 to 5 feet expected. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A small craft advisory may also be needed for Thursday, and a gale watch for Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-040000- /O.CAN.KOKX.SC.Y.0025.000000T0000Z-210304T0000Z/ /O.NEW.KOKX.SC.Y.0026.210303T1800Z-210304T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1254 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A small craft advisory may also be needed for Thursday, and a gale watch for Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-340-345-031900- /O.CAN.KOKX.SC.Y.0025.000000T0000Z-210303T2100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1254 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... * ADDITIONAL DETAILS...A small craft advisory may be needed for Thursday and Thursday night. $$ ANZ355-031900- /O.CAN.KOKX.SC.Y.0025.000000T0000Z-210303T1800Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1254 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... * ADDITIONAL DETAILS...A small craft advisory may also be needed for Thursday, and a gale watch for Thursday night. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
2 follow-up statements
853 WHUS71 KOKX 032054 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 354 PM EST Wed Mar 3 2021 ANZ353-041000- /O.CAN.KOKX.SC.Y.0026.000000T0000Z-210303T2100Z/ /O.NEW.KOKX.SC.Y.0027.210304T1200Z-210304T2300Z/ /O.NEW.KOKX.GL.A.0005.210304T2300Z-210305T1100Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 354 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, NW winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the Gale Watch, NW winds 25 to 30 kt with gusts up to 35 kt possible. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...For the Small Craft Advisory, from 7 AM to 6 PM EST Thursday. For the Gale Watch, Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ350-041000- /O.CON.KOKX.SC.Y.0026.000000T0000Z-210304T0000Z/ /O.NEW.KOKX.SC.Y.0027.210304T1200Z-210304T2300Z/ /O.NEW.KOKX.GL.A.0005.210304T2300Z-210305T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 354 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the ongoing Small Craft Advisory, W winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. For the Small Craft Advisory on Thursday, NW winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the Gale Watch, NW winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 6 ft possible. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 7 PM EST this evening, and from 7 AM to 6 PM EST Thursday. For the Gale Watch, Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ355-041000- /O.NEW.KOKX.SC.Y.0027.210304T1200Z-210304T2300Z/ /O.NEW.KOKX.GL.A.0005.210304T2300Z-210305T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 354 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, NW winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the Gale Watch, NW winds around 25 kt with gusts up to 35 kt and seas 3 to 5 ft possible. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Small Craft Advisory, from 7 AM to 6 PM EST Thursday. For the Gale Watch, Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ330-335-338-340-345-041000- /O.NEW.KOKX.SC.Y.0027.210304T1200Z-210305T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 354 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 6 AM EST FRIDAY... * WHAT...NW winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and the Long Island south shore bays. * WHEN...From 7 AM Thursday to 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
656 WHUS71 KOKX 032347 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 647 PM EST Wed Mar 3 2021 ANZ350-041300- /O.CAN.KOKX.SC.Y.0026.000000T0000Z-210304T0000Z/ /O.CON.KOKX.SC.Y.0027.210304T1200Z-210304T2300Z/ /O.CON.KOKX.GL.A.0005.210304T2300Z-210305T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 647 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Small Craft Advisory on Thursday, NW winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the Gale Watch, NW winds 25 to 30 kt with gusts up to 35 kt possible. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, from 7 AM to 6 PM EST Thursday. For the Gale Watch, from Thursday evening through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The Small Craft Advisory that was previously in effect has been cancelled as waves have fallen below 5 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ353-355-041300- /O.CON.KOKX.SC.Y.0027.210304T1200Z-210304T2300Z/ /O.CON.KOKX.GL.A.0005.210304T2300Z-210305T1100Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 647 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, NW winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the Gale Watch, NW winds around 25 kt with gusts up to 35 kt and seas 4 to 6 ft possible. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Small Craft Advisory, from 7 AM to 6 PM EST Thursday. For the Gale Watch, Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ330-335-338-340-345-041300- /O.CON.KOKX.SC.Y.0027.210304T1200Z-210305T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 647 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 6 AM EST FRIDAY... * WHAT...NW winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and the Long Island south shore bays. * WHEN...From 7 AM Thursday to 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 11:23 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 3, 11:23 AM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service New York NY
1123 AM EST Wed Mar 3 2021
.SYNOPSIS...
High pressure will move offshore today as a cold front approaches
and moves through tonight. The region will then be situated between
strong low pressure over the Canadian Maritimes and high pressure
across southern Canada for the latter half of the week. The high
will build over the region early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast on track with an adjustment to the hourly forecast
database as temperatures are rising this morning as the SW wind
has ensued. Low pressure will pass well south of the area off
the Southeastern US coast today. A cold front draped across the
Northeastern US / Canadian border to the Eastern Great Lakes
will approach throughout today. The winds will pick up once
again, mainly out of the west-southwest. This will result in a
noticeable air mass change for today with the previous cold air
mass off to the east and milder air being drawn up ahead of the
approaching cold front. By this afternoon temperatures will be a
good 15 degrees warmer compared to yesterday. Look for
temperatures to get to around 50 along the coast and into the
metro area, with middle and upper 40s elsewhere. The day overall
will feature a good deal of sunshine. A shortwave will then
approach late in the day and towards evening. Nothing more than
a few clouds can be expected with this feature as moisture will
be rather limited.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A cold front and shortwave will push through this evening. The winds
will shift back to the north-northwest behind the frontal boundary.
Thicknesses will lower as colder air quickly returns. Temperatures
quickly return to normal levels by Thursday morning with lows in the
upper 20s north, and mainly lower 30s closer to the coast and metro.
The longwave pattern across the CONUS will amplify into Thursday as
ridging builds across the Eastern Rockies and the Plains, with a
retrograding low moving into Eastern Canada. This will result in an
amplifying upper level trough across the Northeastern states. By
late in the day 850 mb temps drop back down to around -10C. With
strong cold advection driving synoptic scale sinking motion, expect
a good deal of sunshine. Temperatures should average a few degrees
below normal with upper 30s, to lower and middle 40s for day time
maximums.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A deep closed low aloft over the Canadian Maritimes will slowly
retrograde a bit westward on Thursday. This upper low is then likely
to meander over the Canadian Maritimes Friday into the weekend
carving out mean troughing over the northeastern seaboard through
the weekend. Upper ridging will persist across the Rockies into
Central Canada late this week before gradually shifting eastward
this weekend and early next week. The mean trough axis on the
ensembles is too far east for any system to impact the region and
the overall synoptic pattern favors dry conditions in the long term.
Temperatures will generally average below normal into the weekend.
Temperatures then trend towards above normal levels early next week
as the mean trough shifts offshore and the upper ridge builds over
the eastern states.
A cold front moves further offshore Thursday morning with cold
advection taking shape through the day. A breezy NW flow will also
occur due to the increasing pressure gradient over the area between
building high pressure to our west and the aforementioned low
pressure across southeast Canada. The breezy NW flow will continue
Thursday night into Friday before gradually diminishing this weekend
as the high pressure slowly nears and the pressure gradient relaxes.
The high should then build to our south early next week.
The models continue to indicate a southern stream shortwave
traversing across the Gulf Coast Friday into the weekend, then
interacting with a northern stream shortwave within the mean upper
trough. Due to the aforementioned positioning of the mean trough,
the low pressure associated with these systems is expected to pass
well south and east of the northeast coast. Have removed the slight
chance PoPs from the forecast on Sunday.
Temperatures on Thursday will be close to normal in the lower to
middle 40s, then middle to upper 30s on Friday. Some slight
moderation is possible this weekend with highs in the upper 30s to
near 40 degrees. Temps should then warm back into the 40s Monday and
possibly into the lower 50s by next Tuesday. Nighttime temperatures
will generally be in the 20s through the weekend.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
High pressure remains in control with only a weak surface trough
passing through this evening.
VFR. Westerly winds 10-15kt with gusts near 20 kt. Winds diminish
this evening, shifting NW.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Start and end times of frequent gusts can be an hour or two
off.
.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.Thursday through Sunday...VFR. NW winds gust around 25 kt Thursday
and Friday. Detailed information, including hourly TAF wind
component forecasts, can be found at:
http:/www.weather.gov/zny/n90
&&
.MARINE...
SCA conditions will gradually come down from west to east for this
afternoon into this evening. However, marginal SCA wind gusts
may persist across the eastern ocean well into the evening.
The pressure gradient will then increase with SCA conditions
becoming likely on the waters for Thursday afternoon through
Friday night. The pressure gradient begins to relax by Saturday
morning with winds likely to fall below SCA levels on all waters
for the upcoming weekend.
The strongest winds are likely to occur Thursday night into Friday
as ocean wind gusts may reach around 30 kt. Ocean seas will build to
around 5 ft Thursday night and remain there through Friday before
subsiding Friday night.
&&
.HYDROLOGY...
No hydrologic impacts are anticipated through the weekend and into
the start of next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for ANZ330-
340-345-353.
Small Craft Advisory until 1 PM EST this afternoon for ANZ355.
Small Craft Advisory until 7 PM EST this evening for ANZ350.
&&
SYNOPSIS...JE/DS
NEAR TERM...BG
SHORT TERM...JE
LONG TERM...DS
AVIATION...DJ
MARINE...JE/DS
HYDROLOGY...JE/DSHazardous weather outlook, Mar 3, 3:45 AM EST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service New York NY 345 AM EST Wed Mar 3 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-040900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 345 AM EST Wed Mar 3 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-040900- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 345 AM EST Wed Mar 3 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:54 PM EST | Gale Watch | OKX | 11 hr | |
| Mar 3, 3:54 PM EST | Small Craft Advisory | OKX | 69 hr |
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.